Alert archive / California / Frost Advisories in 2009
Frost Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 11, 2009, 3:04 PM PDT. It took effect at Mar 12, 2009, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2009, 3:04 PM PDT (22:04 UTC)
- In effect from
- Mar 12, 2009, 2:00 AM PDT
- Expired
- Mar 12, 2009, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 112204 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 304 PM PDT WED MAR 11 2009 CAZ001-002-121600- /O.NEW.KEKA.FR.Y.0005.090312T0900Z-090312T1600Z/ REDWOOD COAST-MENDOCINO COAST- 304 PM PDT WED MAR 11 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY. TEMPERATURES WILL DROP INTO THE LOW TO MID 30S ALONG THE COAST EARLY THURSDAY MORNING UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. AREAS OF FROST WILL PERSIST IN LOW LYING AREAS AND MAY HARM SENSITIVE EARLY SPRING VEGETATION DURING THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LERMAN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 11, 3:00 PM PDT, 4 minutes earlier.
Area forecast discussion, Mar 11, 3:00 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PDT WED MAR 11 2009 .SYNOPSIS...HIGH PRESSURE WILL BRING WARMER DAYTIME TEMPERATURES AND DRIER WEATHER TO THE REGION THROUGH FRIDAY...ACCOMPANIED BY COOL AND CRISP NIGHTS AND MORNINGS. && .DISCUSSION...RIDGING WILL BUILD OVER THE WEST COAST OVER THE NEXT 24 HOURS AND BRING CONTINUED FAIR CONDITIONS AND WARMER TEMPERATURES THROUGH THURSDAY. OBS SHOW INCREASED DEW POINTS COMPARED TO 24 HOURS AGO...AND LOW TEMPS TONIGHT SHOULD BE A FEW DEGREES WARMER THAN LAST NIGHT. HOWEVER...TEMPS SHOULD STILL FALL BELOW 36 DEGREES IN MOST PLACES ALONG THE COASTAL AREAS...AND WILL ISSUE A FROST ADVISORY AGAIN FOR THE REDWOOD AND MENDOCINO COASTS FOR TONIGHT. A SHORTWAVE TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST ON SATURDAY. RAINFALL FROM THIS SYSTEM WILL BE MAINLY CONFINED TO NORTHERN SECTIONS OF THE CWA WITH ONLY A FEW HUNDREDTHS EXPECTED IN SOUTHERN MENDOCINO COUNTY. A STATIONARY BOUNDARY WILL SET UP OVER THE PACIFIC NORTHWEST EARLY NEXT WEEK...WITH A SLIGHT CHANCE OF RAIN OVER DEL NORTE COUNTY. GFS/DGEX GUIDANCE BRINGS IN A TROUGH AROUND THE MIDDLE OF NEXT WEEK...ALTHOUGH THE ECMWF IS SLOWER. HAVE KEPT POPS NEAR CLIMATOLOGICAL VALUES FOR NEXT WEDNESDAY. KL && .AVIATION...A DRY AND COOL AIRMASS CONTINUES WITH OVERNIGHT VARIBLE AND LIGHT WINDS. THEREFORE...VFR CONTINUES ANOTHER NIGHT. EVEN WITH SOME WARMING...BRIEF EARLY MORNING FROST IS POSSIBLE AT THE TAF SITES AS LOWS DROP INTO THE LOW TO MIDS 30S. && .MARINE...HIGH PRESSURE BUILDING INTO THE NE PAC WILL COMBINE WITH LOW PRESSURE OVER THE GREAT BASIN...SO THAT AN INVERTED TROUGH OF LOW PRESSURE DEVELOPS ALONG THE CA COAST. THIS WILL MAINTAIN MODERATE NORTH WINDS OVER THE OUTER WATERS THROUGH THU...WITH LIGHT WINDS OVER THE NEARSHORE WATERS. THE TROUGH WILL WEAKEN BY THIS WEEKEND AS A COLD FRONT PUSHES TOWARDS THE NE PAC ALLOWING WINDS AND SEAS TO SUBSIDE LATE IN THE WEEK. A BUILDING NW SWELL WILL PUSH INTO THE WATERS OVER THE WEEKEND...RISING TO NEAR 11 FT ON SATURDAY. CC && .EKA WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FOR CAZ001-002 TONIGHT. SMALL CRAFT ADVISORY FOR WINDS AND SEAS PT ST GEORGES TO PT ARENA FROM 10-60 NM OUT. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 11, 10:06 AM PDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1006 AM PDT WED MAR 11 2009 CAZ001-002-121200- REDWOOD COAST-MENDOCINO COAST- 1006 AM PDT WED MAR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.